Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy

D. Mullane, L. Williams, A. Merwick, William Tobin, C. McGuigan

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Drug induced aseptic meningitis (DIAM) is an uncommon condition that can mimic infective conditions. DIAM has been recognized with various treatments including non-steroidal anti-inflammatory drugs, monoclonal antibodies and some antibiotics. We report a patient presenting with aseptic meningitis forty-eight hours after commencing a course of intravenous immunoglobulin (IVIG) treatment. It is important that physicians prescribing this medication are aware of this rare complication so the diagnosis can be made quickly and the patient is not exposed to unnecessary treatments.

Original languageEnglish (US)
JournalIrish Medical Journal
Volume105
Issue number6
StatePublished - Jun 2012
Externally publishedYes

Fingerprint

Aseptic Meningitis
Passive Immunization
Intravenous Immunoglobulins
Pharmaceutical Preparations
Anti-Inflammatory Agents
Therapeutics
Monoclonal Antibodies
Anti-Bacterial Agents
Physicians

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Mullane, D., Williams, L., Merwick, A., Tobin, W., & McGuigan, C. (2012). Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy. Irish Medical Journal, 105(6).

Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy. / Mullane, D.; Williams, L.; Merwick, A.; Tobin, William; McGuigan, C.

In: Irish Medical Journal, Vol. 105, No. 6, 06.2012.

Research output: Contribution to journalArticle

Mullane, D, Williams, L, Merwick, A, Tobin, W & McGuigan, C 2012, 'Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy', Irish Medical Journal, vol. 105, no. 6.
Mullane, D. ; Williams, L. ; Merwick, A. ; Tobin, William ; McGuigan, C. / Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy. In: Irish Medical Journal. 2012 ; Vol. 105, No. 6.
@article{a95e0e2178d9443db076d97c4bdaf1e7,
title = "Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy",
abstract = "Drug induced aseptic meningitis (DIAM) is an uncommon condition that can mimic infective conditions. DIAM has been recognized with various treatments including non-steroidal anti-inflammatory drugs, monoclonal antibodies and some antibiotics. We report a patient presenting with aseptic meningitis forty-eight hours after commencing a course of intravenous immunoglobulin (IVIG) treatment. It is important that physicians prescribing this medication are aware of this rare complication so the diagnosis can be made quickly and the patient is not exposed to unnecessary treatments.",
author = "D. Mullane and L. Williams and A. Merwick and William Tobin and C. McGuigan",
year = "2012",
month = "6",
language = "English (US)",
volume = "105",
journal = "Irish Medical Journal",
issn = "0332-3102",
publisher = "Irish Medical Association",
number = "6",

}

TY - JOUR

T1 - Drug induced aseptic meningitis caused by intravenous immunoglobulin therapy

AU - Mullane, D.

AU - Williams, L.

AU - Merwick, A.

AU - Tobin, William

AU - McGuigan, C.

PY - 2012/6

Y1 - 2012/6

N2 - Drug induced aseptic meningitis (DIAM) is an uncommon condition that can mimic infective conditions. DIAM has been recognized with various treatments including non-steroidal anti-inflammatory drugs, monoclonal antibodies and some antibiotics. We report a patient presenting with aseptic meningitis forty-eight hours after commencing a course of intravenous immunoglobulin (IVIG) treatment. It is important that physicians prescribing this medication are aware of this rare complication so the diagnosis can be made quickly and the patient is not exposed to unnecessary treatments.

AB - Drug induced aseptic meningitis (DIAM) is an uncommon condition that can mimic infective conditions. DIAM has been recognized with various treatments including non-steroidal anti-inflammatory drugs, monoclonal antibodies and some antibiotics. We report a patient presenting with aseptic meningitis forty-eight hours after commencing a course of intravenous immunoglobulin (IVIG) treatment. It is important that physicians prescribing this medication are aware of this rare complication so the diagnosis can be made quickly and the patient is not exposed to unnecessary treatments.

UR - http://www.scopus.com/inward/record.url?scp=84864917104&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84864917104&partnerID=8YFLogxK

M3 - Article

C2 - 22973657

AN - SCOPUS:84864917104

VL - 105

JO - Irish Medical Journal

JF - Irish Medical Journal

SN - 0332-3102

IS - 6

ER -